Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 39, Issue 2, Spring 1998  pp. 395-400.

The automorphism groups of rational rotation algebras

Authors P.J. Stacey
Author institution: School of Mathematics, La Trobe University, Bundoora, Victoria 3083, Australia

Summary:  Let $A_\theta$ be the universal $C^*$-algebra generated by two unitaries $U, \ V$ with $VU = \rho UV$, where $\rho = {\rm e}^{2\pi{\rm i}\theta}$ and $\theta $ is rational. Let Aut$A_\theta$ be the group of $*$-automorphisms of $A_\theta$. It is shown that if $\theta \not= \frac 12$ then the image of the natural map from Aut$A_\theta$ to Homeo${\bbb T}^2$ is the subgroup Homeo$_+{\bbb T}^2$ of orient ation preserving homeomorphisms of the torus ${\bbb T}^2$. Hence there exist exact sequences $$0 \to \Inn A_\theta \to \Aut A_\theta \to \Homeo {\bbb T}^2 \to 0 $$ when $\theta = \frac 12$ and $$ 0 \to \Inn A_\theta \to \Aut A_\theta \to \Homeo_+ {\bbb T}^2 \to 0 $$ when $\theta \not= \frac 12$, where Inn$A_\theta$ is the group of inner automorphisms.

Contents    Full-Text PDF